8wks PG and on antibiotics - miserable! - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 04-04-2003, 11:11 AM - Thread Starter
 
Attila the Honey's Avatar
 
Join Date: Mar 2003
Location: swimming with sharks
Posts: 2,614
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have so many worries, complaints, questions etc etc.

I am 8wks pregnant with #1, and it seems like since about 3 days after I first found out I was pregnant I've had a cold. I never get sick! What is up with that? Is being sick with a virus dangerous for the baby at all? Is being pregnant stress on the immune system? Or is it all just a weird coincidence?

A couple days ago I suddenly got the worst headache I've ever had, stabbing unrelenting pain and it hurt to touch my eyebrows and forehead. I went to the ER that night and found out I have a sinus infection and an ear infection, so now I am on amoxicillin. Also, I was told I can take tylenol as long as I stick to the dosage rec. on the bottle. I am actually taking 1 pill every 6hrs instead of the 2 pills (if needed) every 4-6hrs and it's barely touching the pain but I am nervous about overdoing it.

They couldn't prescribe a decongestant, the doc said none are safe at this stage of the game. I've been trying warm washclothes, steam, as much liquid as I can drink with only minimal success. The problem is, when things loosen up I start blowing my nose, then coughing, then gagging, then.. you know the rest!

The main problem now is I am having such a difficult time taking all these pills (4 antibiotic pills and all that tylenol) throughout the day with this prego nausea. It's misery. I am either in really bad head pain, or I take a tylenol and I am suffering with morning sickness x10. And also, the nausea is worse in general now because I am just overall sick and the headache makes it worse. I try to take the pills with food, in fact I HAVE to, but it's so hard to eat when I feel like this. any advice? I am sitting here right now knowing that in 1hr it's time for 2 antibiotic pills and I want to cry, I don't know how I am going to manage it. Even water has a 'taste' to me now and it hard to gag down. I know this has alot to do with the infection in my head. boo hoo

Also, I know I am going to get a yeast infection - what can I do to avoid this? Yogurt is a no-go, I can't gag it down (and haven't been able to since I first got sick, it's one of my food aversions) and the thought of taking more pills (acidophilis) is depressing. Someone suggested getting plain yogurt with cultures in it and applying it to my yeast infection prone areas, but I am afraid of doing anything that will mess up my upcoming pap test. (in 4 days)

The headache IS getting better, slowly. Too slowly. I even slept last night for the first time in a couple days, so that's a good sign, so I don't want anyone to think the meds aren't working. But what can I do in the meantime? THANK YOU if you read all this.

flowersforyou.gif

Attila the Honey is offline  
Sponsored Links
Advertisement
 
Old 04-04-2003, 11:24 AM
 
jgale's Avatar
 
Join Date: Jan 2003
Posts: 586
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
It sounds like you are absolutely miserable! I don't blame you. How many days have you been on the antibiotics? You should really have seen an improvement within 48 hours. If not, I would check with your doctor because the infection you have could be resistant to amoxicillin.
About the pap smear: you don't want to have anything in the vagina for 72 hours before the pap smear. But if you have a yeast infection when they do it, that might show up as inflammation and mess it up anyway. It might not be a bad idea to postpone the pap until you're better--that way you can go ahead with the yogurt now (I think that the yogurt in the vagina is probably most effective as prevention rather than a cure anyway--so it would be ideal if you could start before you have a full fledged infection going on). Postponing a pap smear for a week or two is not a big deal at all.
About the nausea: are you able to keep any food down? Because taking the medications not on an empty stomach would probably be easier. Maybe try some nice ginger or peppermint tea with a little honey? Poor baby! Hope you feel better soon! J
jgale is offline  
Old 04-04-2003, 05:45 PM
 
lorijds's Avatar
 
Join Date: Jun 2002
Posts: 2,845
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
As far as the potential for a yeast infection goes, why not get some acidphilus and take it as recommended on the bottle while you are on antibiotics and for a week thereafter.

I'm sorry you are so miserable!!

I know it makes you gag, but...what about saline nasal irrigation? You basically shoot some salt water (after it has boiled and then cooled) up your nose...you can use a neti pot, or a bulb syringe, or just a plastice cup....just get into the shower to do it, as it will probably run down your face. It feel gross, but then after you blow all that junk out, it feels REALLY good. I also loved the feeling of the very warm water INSIDE my head....it felt so good!
lorijds is offline  
Old 04-04-2003, 05:54 PM
 
Abylite's Avatar
 
Join Date: Jan 2003
Location: Rhode Island
Posts: 1,247
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'm sorry you are feeling so miserable! I hope you feel better soon!
Abylite is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off